Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 103, NWS Columbia, SC

July 7, 2000Lexington County, Newberry County, Saluda County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jul 7, 2000, 4:41 PM EDT for Lexington County, Newberry County, Saluda County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 7, 2000, 4:41 PM EDT (20:41 UTC)
Expired
Jul 7, 2000, 5:15 PM EDT
In force
34 min
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lexington County, SC, Newberry County, SC, Saluda County, SC

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1816 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 072042
SVRCAE
SCC063-071-081-072115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
441 PM EDT FRI JUL 7 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
  NORTHWESTERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
  SOUTHEASTERN SALUDA COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 515 PM EDT.

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES NORTH OF LEESVILLE...OR ABOUT 13 MILES
  SOUTHEAST OF NEWBERRY...MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE MURRAY AT 450 PM EDT
  LEESVILLE AT 510 PM EDT
  BATESBURG AT 515 PM EDT

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM
WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO )THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.

LAT...LON 3416 8136 3419 8157 3384 8167 3381 8141

AWP/CDL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:15 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 7, 2:15 PM EDT, 2 hours 26 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-080559-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA, SC
215 PM EDT FRI JUL 7 2000

SCATTERED STRONG THUNDERSTORM ACTIVITY OVER ALL BUT NORTHWEST PORTION OF CWA
ASSOCIATED WITH SEWD MOVING SHORTWAVE. THIS SHOULD BE FOCUS OF MOST
ACTIVITY THROUGH EARLY EVE...ALTHOUGH MOISTURE AND INSTABILITY
SUFFICIENT FOR ISOLD THUNDERSTORMS ELSEWHERE. THE CURRENT SHORTWAVE
SHOULD EXIT OFFSHORE TONIGHT. AFTER THAT MODELS AGREE IN DRYING AND
STABILIZING THE AREA FOR THE WEEKEND...ALTHOUGH EAST/SOUTHEAST LOW
LEVEL FLOW WILL KEEP IT PARTLY CLOUDY. UPPER RIDGE CURRENTLY OVER
THE PLAINS WILL MOVE EASTWARD TO HELP MAINTAIN DRY CONDITIONS
THROUGH MOST OF THE EXTENDED PERIOD.

FCSTID = 24
CAE   71  92  70  94 /  30   0   0   0
AGS   70  92  71  94 /  30   0   0  10
SSC   71  92  70  94 /  30   0   0   0
OGB   71  92  70  94 /  30   0   0   0

.CAE...
GA...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES
GAZ065-077.
SC...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES
SCZ022...SCZ027>031...SCZ035>041.

BLP

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:56 PM EDTSevere Thunderstorm WarningCAEFairfield34 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.